I was at the E/R 4 days ago for pain in the testicles.They diagnosed me as having a bladder and testicle infection.I was given a prescription for Cipro and sent home.I have taken the cipro for four days and it has not helped at all.I think I am allergic to cipro because I have wicked abdominal cramps and some dizziness.The pain in the testicles is no better than it was 4 days ago.Cipro has not helped me at all.I called the doctors office and got his answering service.I asked to speak to the on call doctor.The on call doctor was my doctor! I asked him if I could get a different antibiotic because the cipro was not helping.He said I would have to come to the office tomorrow if I could.He said if the pain got worse,I would have to go to the E/R again. I have been to the E/R 3 times for some kind of infection.If I go tonight or in the morning,this will be my 4th trip. I have been to the E/R so much they know me by name.This problem(tetsticle)always flares up on a weekend or during the week when the doctors office is closed.Talking about bad luck.I do get some relief from the testicle pain by laying on my back.As soon as I get up I feel the pain again.I have other ailments to deal with, and I sure didn't need to add testicle pain to the list. all of this is very depressing.
First of all it is not confirmed whether you are having epididymitis or not. Testicular pain can be due to injury, infection (Epididymitis or Orchitis) or inflammation, excessive bicycle riding, hernia or kidney or ureteric stones.
Are you having painful, red or swollen scrotum along with testicular pain. It can be epididymitis or orchitis. In cases of hernia, a prominent bulge along with testicular pain is there and in cases of kidney or ureteric stones, pain during micturition may also be there.
You can provide support to the scrotum by wearing an athletic supporter, apply ice to the scrotum, take warm baths if there are signs of inflammation, while lying down, place a rolled towel under your scrotum or try over-the-counter pain relievers, like acetaminophen or ibuprofen.
Some causes of testicle pain, including testicular torsion, can lead to infertility if not treated promptly. Infections also should be examined and treated right away. If the infection is caused by bacteria, your doctor will prescribe an antibiotic. So consult a urologist if the symptoms persist.
If this was tortion, you would know because by now you would have lost the testicle to necrosis. Let's scratch that one. If it was an infection, the Cipro would have cured you and you also would not be feeling pain more when you stand up as opposed to when you lie down. So let's say it's not an infection. Let's say you've been to the emergency room several times, and they have no doubt done x-rays, MRI scans, etc. looking for issues and found nothing (if they had, you would have been able to address the problem and known what to do with it). Let's say you have never had your testicles seriously injured because that would be an obvious cause of ongoing pain. So let's say it is something else.
Given what you have said above, it looks to me (and I am not a doctor) like you have what I have: chronic epididymitis without a specific known cause (like an injury or an infection). What has been working for me recently, and like magic, is taking a lot of ibuprofen several times a day even when I have no pain-- it is working. I take 800mg two to three times a day (which is a LOT-- if you have a weak liver, you may not want to try this) and since I began this regimen I have had NO PAIN at all from either of my epididymides, and it has been more than a week now (before, I was having pain daily, and the doxazosin my doctor prescribed did nothing). Something in my system was swelling up and closing off the vas deferens somewhere, causing the epididymitis to flare-- taking the mega doses of ibuprofen several times a day is now keeping that from happening. I understand that I have to keep at this for a few more weeks and then should be able to go off it and be cured. Cured... That's a word I have only dreamed of before.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.